Wednesday, February 06, 2013

Newsflash

Edited to add the following request, in light of a comment I just received and deleted:

Folks, I respect peoples' rights to believe or disbelieve in spiritual matters as they see fit.  Please do not troll the comments portion of my blog to leave atheist-bashing comments, or any sort of bashing comments for that matter.  Although I personally view myself as a "woman of faith", this blog obviously does not serve as any sort of major platform for my beliefs and I ask that you respect my boundaries in keeping it that way.

Thank you.

------------------------

I have allergies!  I know this comes as a shock to everyone.

Eyeroll.

But yes, I went to the allergist yesterday because having to move to steroid eyedrops just isn't a good thing for the long-term.  They're not great even for seasonal use, to be honest -- two of the complications are cataracts and glaucoma, two conditions which I'm also predisposed to thanks to genetics.  So on the 28th of the month I'll be going in for Official Allergy Testing.

What that means is that the last 5 days of February I'm going to be on a dose of Prednisone because I can't have any antihistamines in my body.  Bleah.  I hope a 5-day course isn't going to cause some sort of nasty weight gain.  Is that just intrinsic to Prednisone, i.e., does one just automatically gain weight on it?  Or is it the fact that it makes you so crazy-ravenous that you gain weight because you'll gnaw your own leg off if other options aren't available?

Regardless, that's what's going to happen, so I'll just suck it up and deal.  Hopefully I'll get some relief from this that doesn't involve me risking my future sight.

I had more to say, but somehow I can't remember what it was.  Genius, I haz it.  Okay, since I'm blabbering to no purpose, just have a good day y'all :)

6 comments:

Furry Bottoms said...

I don't know if I'd call it a real weight gain. You'll only be on it 5 days and that's not so bad. You may feel starving, that's true. I think what happens most is your hands and face and whatever else may swell but when you stop taking it, the swelling will go down. So there's hope that it isn't such a bad thing after all.

The people I've known that has gained weight on Predisone has been on that medication for weeks, even months. Not just a few days. So if you were to take it for a long time, maybe yes you'll gain weight but I wouldn't freak out about it yet! :)

Amanda said...

Thanks for the heads up on that! I thought that might be the case, and as long as it's a temporary/ fluid retention thing I'll deal.

I also plan to suck down major amounts of water, which should help alleviate any bloat.

WhisperingWriter said...

Sorry about the allergies.

And blah on the rude comment. I just delete them too.

Norma said...

One of my dogs has had to take prednisone a few time (declining doses over 10 days) and it makes him thirsty and then he has to pee a lot. I don't think a short course in a human has any real impact on weight.

And feel free to send your trolls over to me; "Heather" is all by her/his lonesome.

Jennifer Colgan said...

As a chronic asthmatic, I've taken prednisone many times in my life. You don't need to worry about weight gain or swelling if you're only taking it for 5 days. In fact, you'll probably feel great! I always have a lot of "pep" when I'm on a short round of prednisone...of course , I did start balancing my checkbook at 4:30 in the morning me time because I took it close to bedtime...

Leigh C. said...

I don't have allergies, but my BIL has horrible ones and I'm terrified my son will get them later. They are part of the same gene pool after all. Trolls are just ugly little creatures!